after Ozempic injections she suffers from stomach paralysis

after Ozempic injections she suffers from stomach paralysis
after Ozempic injections she suffers from stomach paralysis

For more than a year, Isabelle has suffered from stomach paralysis. This disorder appeared after the fifty-year-old used Ozempic. Today, her life is an ordeal and she must undergo an operation to relieve her gastroparesis, as she explains to Le Parisien. “I’m a little stressed, I’m especially afraid of failure and that it won’t be of any use. My days are punctuated by violent abdominal pain and there is never a respite, I feel like someone is constantly eviscerating me. As soon as I drink a drink, I vomit“, she confided to the daily the day before her surgery.

A few years ago, she discovered that she suffered from type 2 diabetes after an ordinary motorcycle accident. In March 2023, she was treated with Ozempic. Although, at first, her blood sugar stabilizes, she quickly suffers from significant stomach pain and, in a few months, she loses 20 kilos and vomits daily. “I feel like my stomach is always full. The pain becomes more and more unbearable and radiates down to my back“, explains Isabelle.

As the months passed, she continued to lose weight. Doctors tried to identify the cause of the pain but without success. Professor Maximilien Barret, gastroenterologist at Cochin hospital, quickly suspected gastroparesis. The diagnosis is confirmed using an omelette containing radioactive markers, which makes it possible to follow the flow of food. If people with diabetes are more at risk of suffering from stomach paralysis, the disease from which Isabelle suffers is “most likely related to this treatment, as it is known to slow stomach emptying and symptoms appeared shortly after starting it.”assures Professor Barret quoted by the newspaper.

Moreover, this “delay in stomach emptying“appears in the list of side effects”uncommon“from the medication leaflet.”This medical diagnosis requires that three characteristics be met: delayed gastric emptying, absence of mechanical obstruction, and upper gastrointestinal symptoms“, specifies the Novo Nordisk laboratory, manufacturer of Ozempic, interviewed by Le Parisien.

ALSO READ >> A slimming pill touted on TikTok worries doctors

Thanks to the operation, Isabelle’s state of health could improve: “This might reduce nausea and vomiting, but perhaps not for three months. And no matter what, my life is ruined“. Today, Isabelle wants to warn about the possible side effects linked to Ozempic, especially for the many people who choose to inject it to lose weight.

-

-

PREV Parkinson’s, Alzheimer’s… the drug agency suspends advertising of a product linked to wild clinical trials
NEXT Gestational diabetes: watch out for type 2 diabetes